Alert archive / Missouri / Wind Advisories in 2005

Wind Advisory 1, NWS Springfield, MO

November 3, 2005Bourbon County, Cherokee County, Crawford County, Kansas; 16 counties in Missouri

NWS Springfield, MO issued this wind advisory at Nov 3, 2005, 4:01 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 16 counties in Missouri. It took effect at Nov 3, 2005, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2005, 4:01 AM CST (10:01 UTC)
In effect from
Nov 3, 2005, 12:00 PM CST
Expired
Nov 3, 2005, 6:00 PM CST
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2994 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 031001
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 AM CST THU NOV 3 2005

...WIND ADVISORY IN EFFECT THIS AFTERNOON...

.AFTERNOON HEATING WILL ALLOW VERY STRONG WINDS JUST ABOVE THE
SURFACE TO MIX DOWNWARD THIS AFTERNOON...RESULTING IN SUSTAINED
WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH.

KSZ073-097-101-MOZ055-056-066>069-077>080-088-089-093-094-101-102-
032215-
/O.NEW.KSGF.WI.Y.0001.051103T1800Z-051104T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON-LAWRENCE-
MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...
CAMDENTON...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA...
MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE
401 AM CST THU NOV 3 2005

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

A STRONG PRESSURE GRADIENT THAT HAS PRODUCED WINDS OF 40 TO 50 MPH
JUST ABOVE THE SURFACE EARLY THIS MORNING WILL CONTINUE THROUGH
THE DAY TODAY. AS SUNSHINE PUSHES SURFACE TEMPERATURES TO NEAR
RECORD LEVELS THIS AFTERNOON...THESE STRONG WINDS WILL BE MIXED
DOWNWARD...RESULTING IN SUSTAINED WINDS OF 30 TO 35 MPH WITH
GUSTS UP TO 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON
EAST...WEST ORIENTED ROADS WHERE CROSSWINDS WILL BE POTENTIALLY DANGEROUS.

$$

BROWNING
2 follow-up statements
000 
WWUS73 KSGF 031702
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 AM CST THU NOV 3 2005

...WIND ADVISORY IN EFFECT...

.LOW PRESSURE MOVING THROUGH NORTHERN KANSAS AND SOUTHERN
NEBRASKA COMBINED WITH STRONG HIGH PRESSURE OVER THE SOUTHEAST
U.S. WILL PRODUCE STRONG WINDS IN THE ADVISORY AREA TODAY.

KSZ073-097-101-MOZ055-056-066>069-077>080-088-089-093-094-101-102-
040000-
/O.CON.KSGF.WI.Y.0001.051103T1800Z-051104T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON-LAWRENCE-
MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...
CAMDENTON...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA...
MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE
1102 AM CST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

AUTOMATED REPORTING STATIONS AT JOPLIN...MONETT...AND MOUNT VERNON
ARE REPORTING WIND GUSTS OF 35 TO 40 MPH. THE WINDS ARE EXPECTED
TO CONTINUE INCREASE SOMEWHAT BY EARLY AFTERNOON. SUSTAINED WINDS
OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE IN THE
ADVISORY AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...
ESPECIALLY ON EAST...WEST ORIENTED ROADS WHERE CROSSWINDS WILL BE
POTENTIALLY DANGEROUS.

$$

DSA
000 
WWUS73 KSGF 032335
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CST THU NOV 3 2005


KSZ073-097-101-MOZ055-056-066>069-077>080-088-089-093-094-101-102-
040045-
/O.EXP.KSGF.WI.Y.0001.000000T0000Z-051104T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-VERNON-ST. CLAIR-HICKORY-
CAMDEN-BARTON-CEDAR-POLK-DALLAS-JASPER-DADE-NEWTON-LAWRENCE-
MCDONALD-BARRY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
NEVADA...APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...
CAMDENTON...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA...
MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE
535 PM CST THU NOV 3 2005

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

WINDS WILL DIMINISH OVER WESTERN MISSOURI AND SOUTHEAST KANSAS
THIS EVENING INTO THE 10 TO 20 MPH RANGE. THUS THE WIND ADVISORY
WHICH WAS IN EFFECT FOR THE AREA WILL BE ALLOWED TO EXPIRE.

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

$$

SSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:22 AM CST, 39 minutes earlier.

Area forecast discussion, Nov 3, 3:22 AM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CST THU NOV 3 2005

.DISCUSSION...

PRIMARY FORECAST CHALLENGE IS IN THE FIRST PERIOD WITH FIRE WEATHER
AND WIND.

WATER VAPOR IMAGERY SHOWS AN AMAZINGLY STRONG JET STREAK DIVING SEWD
AROUND THE NERN PERIPHERY OF A HUGE BOWLING BALL OF HIGH PRESSURE
OVER THE EASTERN PACIFIC. COMPLEX TROUGH THAT THIS JET IS DIVING
INTO IS EJECTING ITS FIRST SHORTWAVE INTO IDAHO THIS MORNING...AND
THIS IS LEADING TO IMPRESSIVE PRESSURE FALLS OVER KANSAS. CONTINUED
CYCLOGENESIS TODAY WILL ONLY SERVE TO PRESERVE THE VERY TIGHT
PRESSURE GRADIENT CURRENTLY OVER OUR AREA. AS SLIGHTLY FILTERED SUN
PUSHES TEMPS INTO NEAR RECORD TERRITORY...SOME OF THIS MOMENTUM WILL
MIX TO THE SURFACE. CONSEQUENCES WILL BE TO PRODUCE WINDS IN THE
WIND ADVISORY RANGE IN AREAS GENERALLY WEST AND NORTHWEST OF THE
OZARK PLATEAU WHERE FAVORABLE SSW DIRECTION TENDS TO FUNNEL WINDS.
WILL ISSUE WIND ADVISORY THIS AFTERNOON FOR THAT AREA UP THROUGH THE
TRUMAN LAKE AND LAKE OF THE OZARKS AREA...AS IT LOOKS LIKE WINDS
WILL READILY REACH SUSTAINED 30 MPH LEVELS TODAY. SOME GUSTS COULD
APPROACH 45 TO 50 MPH.

FIRE WEATHER CONCERNS CONTINUE. WITH SUCH STRONG WINDS AND THE
POSSIBILITY OF DEWPOINTS MIXING OUT INTO THE MID 30S...THINK THAT
RED FLAG WARNING IS IN ORDER FOR ALL BUT THE FAR NERN FIRE WEATHER
ZONES...WHERE WINDS SHOULD REMAIN WELL BELOW CRITERIA. ACTUAL
DEWPOINTS WERE 10F LOWER THAN MET GUIDANCE YESTERDAY AFTERNOON AT
JOPLIN...AND IT DOESNT LOOK LIKE LOWER 40 DEWPOINTS ARE LIKELY THIS
AFTERNOON EITHER. FUELS STICK MOISTURE REACHED 7 PERCENT YESTERDAY
AT A SITE OVER THE WESTERN CWA...AND THINK THAT THIS DRYING WILL
ONLY BE ACCENTUATED TODAY BY THE VERY STRONG WINDS.

REMAINDER OF FORECAST LOOKS OK. PREEPD DISCUSSION ONCE AGAIN
SUPPORTS THE ECMWF SOLUTION WITH REGARD TO THE SYSTEM ON SATURDAY
AND SUNDAY. THIS WOULD ENHANCE THE POPS FOR SATURDAY AS ECMWF HAS A
DEEP...SHARP TROUGH PROGRESSING THROUGH THE AREA. WILL DEFER TO DAY
SHIFT FOR ANY POSSIBLE UPDATES.

BROWNING

&&

.AVIATION...

FOR THE 06Z TAFS...CONTINUED TREND OF LOW LEVEL WIND SHEAR OVERNIGHT
WITH PRETTY SUBSTANTIAL SPEED SHEAR IN LOWEST 2000 FEET OF
ATMOSPHERE.  CEILINGS/VISIBILITIES SHOULD REMAIN VFR THROUGH THE
PERIOD.  SURFACE WINDS EXPECTED TO BEGIN GUSTING BY MID MORNING WITH
GUSTS OF 35 TO 40 POSSIBLE IN THE AFTERNOON.

LINDENBERG

&&

.FIRE WEATHER...
WILL ISSUE A RED FLAG WARNING FOR THIS AFTERNOON FOR AREAS GENERALLY
WEST OF A SALEM TO WEST PLAINS LINE. SEE ABOVE DISCUSSION FOR MET.
REASONING.

BROWNING

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...RED FLAG WARNING THIS AFTERNOON WEST OF A SALEM TO WEST PLAINS
LINE.
      WIND ADVISORY THIS AFTERNOON WEST OF A CAMDENTON TO GREENFIELD
      TO CASSVILLE LINE.
.KS...RED FLAG WARNING THIS AFTERNOON FAR SE KANSAS.
      WIND ADVISORY THIS AFTERNOON FAR SE KANSAS.

WFO SGF
Hazardous weather outlook, Nov 2, 5:04 PM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CST WED NOV 2 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031915-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
504 PM CST WED NOV 2 2005

...FIRE WEATHER WATCH FOR LATE THURSDAY MORNING THROUGH AFTERNOON
FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHEASTERN NEBRASKA
 THURSDAY MORNING AND STRONG SOUTHWEST WINDS ARE FORECAST TO
 DEVELOP ACROSS MUCH OF THE FORECAST AREA THURSDAY AFTERNOON.
 THESE WINDS MAY COMBINE WITH LOW AFTERNOON RELATIVE HUMIDITIES TO
 CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTHEASTERN
 KANSAS AND SOUTHERN MISSOURI DURING THE LATE MORNING THROUGH
 THE AFTERNOON.

 A WEAK COLD FRONT WILL PUSH THROUGH THE STATE SUNDAY THAT WILL
 PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MOST OF
 SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS SUNDAY AFTERNOON. THE
 POTENTIAL OF SEVERE WEATHER AT THIS TIME APPEARS TO BE LOW.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/CLAYCOMB

Nearby

Wind Advisories in Missouri, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.